Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Home remedies for cough and sneezing?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Dear Doctor,

pls advice for my daughter problem and what home remedies/healthy suppliment should given to her she always have sneezing,cough etc...
Posted Sun, 16 Jun 2013 in Child Health
Answered by Dr. Y V Siva Sankara Murty 18 hours later

Thanks for writing to health care magic.

I can understand your problem.

Avoidance of the allergen is the best solution in such a scenario. But most of the times it is very difficult to identify.

How many episodes of cough does your daughter have during a month? How many times her night sleep is disturbed because of this during a month?
Does she have any audible wheeze or sound produced along with the cough?

Is there any family history of bronchial asthma? Is there any family history of other allergies?
Does she have recurrent fever?

Please answer my queries so that I can help you better.

Waiting for your reply.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Above answer was peer-reviewed by
Follow-up: Home remedies for cough and sneezing? 1 hour later
Dear Doctor

Hope all fine

Before she was having constipancy problem but now she dont have that.

1)sneezing she have too much she always have running nose.

2)Cough she have some days in a month she dont have any noise while sleeping and in night there is no sneezing only after she wake up she start sneezing ,also fever she dont have very often she get fever.

3)Yes she have sinus problem from 2 years and she got allergie but cannot identify from which thing she have .

Can u pls suggest which precautions or healthy suppliment,syrup, /home remedies should i give to her.

As per one doctor advice We tried to give her orange juice from last week but its doesnt seems working .

So request you pls let me know the solution.

As here in china we doesnt get indian medicene.

Thank u in advance

Answered by Dr. Y V Siva Sankara Murty 25 minutes later

She seems to be having allergic rhinitis and cough variant of bronchial asthma.

So during a episode of allergic rhinitis she needs to take antihistaminics to prevent and decrease the discharge from the nose and those sneezing she is having.

To prevent further episodes of these allergic rhinitis you need to use steroid nasal sprays. They help in prevention of further attacks.

For that cough she is having you need to give bronchodilator inhalation through a meter dose inhaler when she has those episodes.
After a particular episode is controlled she needs to be given budesonide inhaler etc as prescribed by your doctor. These will prevent further episodes. Monterleukast as prescribed by your doctor may also be useful.

If you find any particular food substance that is really aggravating the problem then you should avoid it. Avoid colored substances (food substances with added artificial colors).

Give your child a balanced diet XXXXXXX in fruits and vegetables. Even though there are lot of claims that certain foods may decrease allergy but clear scientific evidence for the same is lacking. So give her a balanced diet.

Those sprays and inhalations are required as advised by your doctor to prevent those frequent attacks and decrease constant suffering for your kid.

Hope this helps.
Take care.
Above answer was peer-reviewed by
Follow-up: Home remedies for cough and sneezing? 39 minutes later
dear doctor

pls advice about the bronchodilator inhalation ,steroid nasal sprays i heard are harmful.

pls tell me about some vitamin syrup or other home remedies can be given to her .

I think the sprays will harm her.

pls advice

Answered by Dr. Y V Siva Sankara Murty 12 minutes later

No the steroid nasal sprays and bronchodilators are not harmful if properly used.

Infact if the child continues to suffer then that could be more harmful.

The main problem in bronchial asthma is narrowing of airways through which we breath. They get narrowed because of the allergic reaction. Because of this narrowing air flow gets diminished and the child suffers. So these bronchodilators dilate these airways and improve the airflow. This is what that happens in a acute episode.
When there is no acute episode and the child is symptom free those steroid inhalers prevent the attack by reducing the inflammation. Since they are directly inhaled their dosage is minimal and you need not worry about it. But your child continues to suffer without these medications then that will have effect on her growth and day to day life. This is definitely harmful.

In allergic rhinitis also when you give medications during a acute episode they help in relief of symptoms. Again the steroid nasal sprays will reduce inflammation and prevent further episodes.

What I am speaking of is science and research based. Please do not let your daughter suffer because of myths or wrong notions (I am sorry to mention these words).

Vitamins have no role in this allergy associated conditions. Vitamins play a role when the body is deficient in them. Allergy is bodies over reaction to a particular allergen.

Who ever told you that those sprays are harmful may not be a real knowledgeable person. So based on that do not let your child suffer.

Please continue to ask further queries so that I can help you better.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor